MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR; HOT OR COLD DISPOSABLE PACK.
Model Number THERMACARE HEATWRAPS - NECK, WRIST & SHOULDER
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states from a consumer via telephone regarding a female (age not provided) consumer who used a thermacare neck/shoulder/wrist 8hr.Medical history included prior use of thermacare lower back and hip without event.Further medical history and use of concomitant products were not provided.On an unspecified date in (b)(6) 2022, the consumer topically applied a thermacare neck/shoulder/wrist 8hr to an unspecified location for an unknown indication.After 4 hours of use, the device burnt her badly.The consumer noted that one of the burns turned into a blister.The consumer noted that every 15 to 20 minutes the device would get very hot and then it would cool down.The consumer declined to provide further information.
 
Additional Manufacturer Narrative
The root cause cannot be identified.There is limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend was identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.
 
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states from a consumer via telephone regarding a female (age not provided) consumer who used a thermacare neck/shoulder/wrist 8hr.Medical history included prior use of thermacare lower back and hip without event.Further medical history and use of concomitant products were not provided.On an unspecified date in (b)(6) 2022, the consumer topically applied a thermacare neck/shoulder/wrist 8hr to an unspecified location for an unknown indication.After 4 hours of use, the device burnt her badly.The consumer noted that one of the burns turned into a blister.The consumer noted that every 15 to 20 minutes the device would get very hot and then it would cool down.The consumer declined to provide further information.On 12-aug-2022 additional information was received.The lot number of the product was confirmed which was manufactured from 28-feb-2022 to 03-mar-2022.Images provided by consumer were received on 12-aug-2022 which appears to display a progression of healing.The outcome of medical device site burn and burn blister changed to recovering/resolving.Additional events of medical device site erythema and medical device site scab were added.Outcome of medical device site erythema is recovering/resolving.Outcome of medical device site scab is unknown.No additional information was received.
 
Additional Manufacturer Narrative
The root cause cannot be identified.There is limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend was identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.On 24-aug-2022, bridges consumer healthcare received additional information from (b)(4) which recieved additional information on 12-aug-2022.The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports "the wrap burned her badly".The cause of the consumer stating she received a burn and blister is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for a burn and blister; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key15020414
Report Number3007593958-2022-00046
Device Sequence Number17856860
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Model NumberTHERMACARE HEATWRAPS - NECK, WRIST & SHOULDER
Device Lot NumberGA0444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale